I am experiencing several symptoms such as mild stomachaches, decreased appetite and cramps
Patient :I am experiencing several symptoms such as mild stomachaches, decreased appetite and cramps not unlike menstrual. But my period isn't supposed to start for two more weeks. I am hypothyroid, having done radioactive iodine treatment of my hyperthyroidism. My doctor has told me to stop taking my levothyroxine pills for six weeks, and these symptoms have started since then. I am also sexually active, so there is a possibility of pregnancy. I don't know what to think. Am I pregnant, or is this caused by not taking my medication, or something else entirely?
Thanks for the query.
The symptoms that you have been experiencing are not specific to pregnancy. However, we cannot rule out pregnancy completely since you have been sexually active. The weakness and other symptoms could also be due to stoppage of the thyroid medications and creating a hormonal imbalance which may need some time to settle down. It is recommended that you do a pregnancy test after 14 days of your last intercourse and consult a gynecologist for an examination. If pregnancy is ruled out, we can think of other causes for your symptoms like anemia, mood disorders, hormonal imbalances, etc. Have a nutritious diet and drink plenty of water daily.
Hope this helped.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.